Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 27, NWS Milwaukee, WI

March 27, 2012

NWS Milwaukee, WI issued this small craft advisory at Mar 27, 2012, 9:38 PM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 9:38 PM CDT (02:38 UTC)
Expired
Mar 28, 2012, 6:00 PM CDT
In force
20 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WHUS73 KMKX 280238
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 PM CDT TUE MAR 27 2012

...BRISK SOUTHWEST WINDS BECOMING WEST WEDNESDAY...

.STRONG LOW PRESSURE JUST NORTH OF LAKE SUPERIOR WILL REACH TO
JUST NORTH OF LAKE ONTARIO LATE WEDNESDAY. THE BRISK WINDS WILL
EVENTUALLY DIMINISH AS HIGH PRESSURE BUILDS INTO THE UPPER
MISSISSIPPI VALLEY WEDNESDAY EVENING.

LMZ643>646-281045-
/O.CAN.KMKX.GL.W.0008.000000T0000Z-120328T0300Z/
/O.NEW.KMKX.SC.Y.0027.120328T0238Z-120328T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
938 PM CDT TUE MAR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT
WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS BECOMING WEST WEDNESDAY MORNING. 

* WAVES: 3 TO 6 FEET FALLING BELOW 4 FEET LATE TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
3 follow-up statements
790 
WHUS73 KMKX 280832
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 AM CDT WED MAR 28 2012

...BRISK WEST TO NORTHWEST WINDS TODAY...

.BRISK WINDS WILL CONTINUE TODAY IN THE WAKE OF A COLD FRONT AND
LOW PRESSURE. HIGH PRESSURE OVER THE PLAINS WILL BUILD INTO
WISCONSIN AND LAKE MICHIGAN LATE TONIGHT AND THURSDAY WITH
LIGHTER WINDS EXPECTED.

LMZ643>646-281645-
/O.CON.KMKX.SC.Y.0027.000000T0000Z-120328T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
332 AM CDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
GEHRING

WWW.WEATHER.GOV/MKX
676 
WHUS73 KMKX 281550
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1050 AM CDT WED MAR 28 2012

...BRISK WEST TO NORTHWEST WINDS TODAY...

.BRISK WINDS WILL CONTINUE TODAY IN THE WAKE OF A COLD FRONT AND
LOW PRESSURE. HIGH PRESSURE OVER THE PLAINS WILL BUILD INTO
WISCONSIN AND LAKE MICHIGAN LATE TONIGHT AND THURSDAY WITH
LIGHTER WINDS EXPECTED.

LMZ643>646-282300-
/O.CON.KMKX.SC.Y.0027.000000T0000Z-120328T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1050 AM CDT WED MAR 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 2 FEET CLOSE TO SHORE AND 2 TO 4 FEET TOWARDS OPEN
  WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
811 
WHUS73 KMKX 282239
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CDT WED MAR 28 2012

...BRISK NORTHWEST WINDS HAVE DIMINISHED...

.A RIDGE OF HIGH PRESSURE MOVING ACROSS LAKE MICHIGAN HAS DIMINISHED
THE BRISK NORTHWEST WINDS.

LMZ643>646-282345-
/O.EXP.KMKX.SC.Y.0027.000000T0000Z-120328T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
538 PM CDT WED MAR 28 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING.

NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CONTINUE TO DIMINISH THIS EVENING.

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 3:37 PM CDT, 6 hours 1 minute earlier.

Area forecast discussion, Mar 27, 3:37 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT TUE MAR 27 2012

.VERY SHORT TERM...TONIGHT AND WEDNESDAY.

TONIGHT - CONFIDENCE...MEDIUM
POTENT/COMPACT 46 UNIT VORT MAX ROTATING NORTHEAST INTO CANADA. ANY
VORTICITY ADVECTION THIS FAR SOUTH IS QUITE CHANNELIZED AND LITTLE
CONTRIBUTION TO VERTICAL MOTION. IN THE LOWER LEVELS...CORE OF
STRONG 850 JET PEELS EAST THIS EVENING. GUSTS HAVE BEEN NEARING THE
ADVISORY CRITERIA AT TIMES. WILL BE CLOSE IN SOME AREAS BUT WILL
HOLD OFF ON ISSUANCE AT THIS POINT. SURFACE MOIST AXIS LEANING INTO
CWA AHEAD OF COLD FRONT. BEST INSTABILITY HAS BEEN SOUTH PER SPC
MESO ANALYSIS. SOME DESTABILIZATION EXPECTED INTO SRN WI. HOWEVER
BETTER DEW POINTS ARE POOLING TO OUR SOUTH WITH MOIST AXIS GETTING
PINCHED A BIT INTO SW WI. SOME LOW LEVEL CONVERGENCE COULD STILL
INITIATE A CELL OR TWO INTO THE EARLY EVENING HOURS. CU THUS FAR HAS
BEEN WELL CAPPED BUT WATCHING SW/SC WI IN EXISTING CU FIELD FOR ANY
POSSIBLE DEVELOPMENT. THE HRRR IS SUGGESTING SOME ISOLATED
DEVELOPMENT. MAXES LIKELY TO BE REACHED THIS EVENING AS 70S READY TO
SPILL INTO SC WI. SOME MODIFICATION IN THE EAST WITH LOSS OF
HEATING BUT STILL AN EVENING MAX LIKELY.

WEDNESDAY - CONFIDENCE...MEDIUM
LINGERING 500 MILLIBAR CYCLONIC FLOW EARLY GRADUALLY GIVES WAY TO
MORE RIDGING WITH TIME. SURFACE HIGH ALSO DRAWS CLOSER AS THE DAY
WEARS ON HELPING TO EASE BACK ON THE WINDS A BIT. CU RULE POINTS TO
GREATER COVERAGE CU IN THE NE CWA...PER COMBO OF RH
PROGS...BUFKIT...PROGGD PROXIMITY OF UPPER CYCLONIC FLOW.

.SHORT TERM...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.

WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE HIGH.

UPPER RIDGING KEEPS THIS PERIOD DRY. UPPER LEVEL NORTHWEST FLOW WITH
COLD ADVECTION DROPPING 850 MB AND 925 MB TEMPERATURES INTO THE
SINGLE DIGITS ABOVE 0C...WITH 0C OR BELOW ACROSS THE NORTHEAST.
LIGHT WINDS AND CLEAR SKIES WITH HIGH PRESSURE OVERHEAD LEADS TO
LOWS IN THE LOWER TO MIDDLE 30S. KEEPING THE AREAS OF FROST IN THE
COLDEST LOCATIONS WITH PATCHY FROST ELSEWHERE.

DRY AIR STREAMS INTO REGION WITH PERSISTENT NORTHEAST TO EAST FLOW
AROUND HUDSON BAY HIGH...WITH LOW TO MID 20 DEW POINTS IN THE EAST
AND LOW TO MID 30S WEST. SOME UPWARD MODIFICATION OF 925 MB
TEMPERATURES BRINGS UPPER 50S HIGH IN THE FAR SOUTHWEST...WITH LOW
TO MID 50S ELSEWHERE EXCEPT MID TO UPPER 40S IN THE FAR EAST NEARER
THE LAKE.

THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM.

SOME TIMING CONCERNS RELATED TO DIFFERING CONFIGURATIONS AMONG
MODELS WITH TROUGH CROSSING THE WESTERN GREAT LAKES. HAVE DIVIDED
POPS THIS PERIOD INTO 6-HOURLY GROUPS TO HIGHLIGHT THE 06Z TO 18Z
FRIDAY TIME FRAME AS MOST LIKELY FOR PRECIPITATION.
CLOUDS...PRECIPITATION THAT WILL BE MAINLY SHOWERS...AND EASTERLY
FLOW AROUND WEAK SURFACE LOW PASSING SOUTH WILL KEEP HIGH
TEMPERATURES SIMILAR TO THURSDAY.

.LONG TERM...SATURDAY THROUGH TUESDAY. FORECAST CONFIDENCE LOW TO
MEDIUM.

ANOTHER SHORT WAVE KEEPS POPS IN THE FORECAST FOR FRIDAY
NIGHT...THEN ZONAL FLOW BUCKLES TO THE SOUTHWEST AHEAD OF DEEPENING
WESTERN TROUGH. RISING TEMPERATURES INTO THE 60S FOR SATURDAY
AND 70S SUNDAY...WITH MID TO UPPER 60S ALONG THE LAKE AND NORTHEAST.
CYCLOGENESIS IN THE PLAINS SUNDAY AFTERNOON AND EVENING...WITH LOW
CONTINUING TO DEEPEN AS IT MOVES TOWARD WESTERN GREAT LAKES BRINGING
THE WARM AND BREEZY CONDITIONS.

UPPER SYSTEM EITHER CUTS-OFF PER GFS...OR REMAINS AN OPEN WAVE PER
LATEST ECMWF MONDAY NIGHT INTO TUESDAY...SO FOLLOWED CONSENSUS BLEND
WHICH BRINGS CHANCES FOR SHOWERS AND/OR THUNDERSTORMS THROUGH THE
REST OF THE EXTENDED...THOUGH NO ALL DAY RAINS...WITH TEMPERATURES
COOLING INTO THE 50S FOR TUESDAY.

&&

.AVIATION/00Z TAFS/...STILL LOOKS LIKE A MAINLY DRY AND VFR FROPA. CONVECTION
ISOLATED AT BEST WITH ANY SVR POTENTIAL TO OUR SOUTH PER SWODY1.
MAIN STORY WILL BE WINDY CONDITIONS WITH SOUTHWEST 850 JET GRADUALLY
SHIFTING AWAY WITH WESTERLY JET TAKING HOLD POST FROPA. SUBSIDENCE
TAKES HOLD SO EXPECT DECENT MIXING INTO THE EVENING HOURS EVEN AFTER
PEAK MIXING DUE TO INSOLATION. COLD ADVECTION PLUS PROXIMITY TO
FRINGE OF UPPER CYCLONIC SUGGESTS SOME CU DEVELOPMENT FOR
WEDNESDAY...WITH GREATEST COVERAGE LIKELY IN NE CWA.

&&

.MARINE...ASED ON TRENDS DECIDED TO EXTEND THE GALE INTO THE
EVENING HOURS AS LINGERING WARM SECTOR SOUTHWEST 850/925 JET MAX
GRADUALLY PEELS EAST. SMALL CRAFT ADVISORY WILL BE NEEDED ONCE THE
GALE EXPIRES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646.

&&

TONIGHT/WEDNESDAY AND AVIATION/MARINE...COLLAR
WEDNESDAY NIGHT THROUGH TUESDAY...REM
Hazardous weather outlook, Mar 27, 8:04 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 PM CDT TUE MAR 27 2012

WIZ046-047-051-052-056>060-062>072-290115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
804 PM CDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF A THUNDERSTORM FAR SOUTHEAST THIS
EVENING AS A COLD FRONT TRACKS THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

AREAS OF FROST ARE EXPECTED OVERNIGHT WEDNESDAY INTO EARLY
THURSDAY MORNING INLAND FROM LAKE MICHIGAN.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
FRIDAY NIGHT...AND AGAIN SUNDAY NIGHT AND MONDAY...AS A COUPLE OF LOW
PRESSURE SYSTEMS AFFECT WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE NEXT SEVEN DAYS.

LMZ643>646-290115-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
804 PM CDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT THROUGH EARLY EVENING FOR BRISK SOUTH
WINDS WITH GALE FORCE WIND GUSTS IN THE TIGHT PRESSURE GRADIENT
AROUND STRONG LOW PRESSURE TRACKING FROM THE NORTHERN MINNESOTA INTO
SOUTHERN CANADA. WINDS WILL FALL BELOW GALE FORCE LATER TONIGHT
BUT STILL REMAIN BRISK OUT OF THE WEST. A SMALL CRAFT ADVISORY
WILL LIKELY BE NEEDED TO FOLLOW THE GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A LINGERING PRESSURE GRADIENT ASSOCIATED WITH THE LOW PRESSURE
PRESSURE SYSTEM MOVING THROUGH SOUTHERN CANADA WILL LIKELY KEEP
WINDS AT SMALL CRAFT ADVISORY LEVELS FOR WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
FRIDAY NIGHT...AND AGAIN SUNDAY NIGHT AND MONDAY...AS A COUPLE OF LOW
PRESSURE SYSTEMS AFFECT WISCONSIN. WINDS WILL APPROACH SMALL
CRAFT ADVISORY LEVELS MONDAY.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.